Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
77 Posts
Discussion Starter · #1 ·
I'm still waiting on my gastro dr. appt., and had to make another trip to the ER this past Tuesday-- thought I was having a heart attack, again, but thankfully, again, I wasn't. So the ER doc said it was most likely GERD and gave me a prescription for Prilosec 40 mg. I took one this morning and I thought my head was going to fall off! My lips started tingling and I became dizzy and stayed "off" most all day long--pretty scary! Thankfully it has now worn off. Has any one ever had weird side effects from Prilosec? I am going back to the 20 mg twice a day on the advice of my family dr. Thanks!
 

·
Registered
Joined
·
54 Posts
I have taken Prilosec 40mg with no side effects except for some loose stools. I now only take 20 mg. in the morning and a Pepcid at night.Everybody is different. Maybe try a different medication?
 

·
Registered
Joined
·
31 Posts
hi when i saw your post i had to write . i also was on prilosec - used it for one month and had just about every side effect they list and some they dont - i stopped taking it and started doing a recipe my hubby came up with . 2 tablespoons of organic unfiltered apple cider vinegar with mother in about 6 oz of water with a pack of alka selters for heartburn . this has cut back on my symptoms by about 80% . i take this 2 a day . not sure if its for everyone but it has helped me. Kerry
 

·
Registered
Joined
·
54 Posts
Hi Cvoor,How have you been feeling on the 80mg? Better I hope. I saw the GI Dr. on Tues. I am going to have an upper GI barium test on Jan 8th. We will see what that shows first before any other tests. I only take 1 20mg Prilosec a day now andhave been feeling pretty good. I even cheated on Christmas and feel fine. Even had a small glass of ginger ale! I do take a 10mg of pepcid before bed. Keep in touch, and Happy New Year!Cindy
 

·
Registered
Joined
·
372 Posts
Hi, everyone! I'm feeling a little better. At least the headache is easing and my muscle aches/tenderness is almost gone. I stopped taking ranitidine yesterday, since all three times I took it (150 mg AM, 75 mg PM) I got a sharp stomach ache about 15 minutes afterward, and the aching lasted for an hour or so. I don't know or whether the viral digestive thing I've had for the last few days made my stomach more sensitive, or whether it was the ranitidine. So, I'm just taking Tums or Rolaids today The thing is, I'm getting some reflux back...mild so far. sigh. No doubt I'll have to try the ranitidine again. Is stomach pain a side effect of it? I know I could go back on Prilosec, but I haven't had nearly as much gas today as when I was on Prilosec or ranitidine. No hard stool or constipation either. I think PPIs and H2 blockers both cause problems for those with IBS. At least they seem to for me.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top